MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM RAPID RESORBABLE CORTEX SCREW 6MM-STERILE; PLATE, BONE

SYNTHES GMBH 2.0MM RAPID RESORBABLE CORTEX SCREW 6MM-STERILE; PLATE, BONE
Catalog Number 806.006.02S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that during the surgery, when insert the screw, the screw's was broken.Changed another one to continue the surgery, the same problem happened again.Another device was used to complete the surgery.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d10.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: the surgery should be surgical resection of dura mater tumor.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: added: h4.Corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the 1.5mm rapid resorbable cortex screw 6mm- was found broken from the shaft.Fragment was not received.The observed condition is consistent with a torsional failure which is likely due to the application of significant torque during the implantation process.According to the surgical technique rapidsorb resorbable fixation system stg se_846005, rev.Aa the following are mentioned: note: if the tap selected is too short, it will not be possible to countersink the screw completely in the plate hole and further screwing in will inevitably lead to breakage of the screw.This can also occur if tapping is terminated before the tap shoulder has reached the plate surface.Carefully insert the selected screw, using the appropriate screwdriver, until the screw is countersunk in the plate.Use a light, two-finger approach (thumb and index finger) to insert the screw.To prevent breakage, do not overtighten the screws.Stop immediately when the screw has made full contact with the plate.Over insertion of the screw beyond its initial contact with the plate may result in breakage or deformation of the screw head.A dimensional inspection could not be performed due to the damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the1.5mm rapid resorbable cortex screw 6mm- was consistent with the reported condition.Based on the investigation findings, the potential cause is traced to the application of significant torque during implantation.There is no indication that a design or manufacturing issues has caused the reported complaint condition, and it has been determined that no corrective and/or preventive action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: 806.006.02s.Lot: 366l387.Manufacturing site: werk bio oberdorf.Supplier: na.Release to warehouse date:14 jul 2025.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM RAPID RESORBABLE CORTEX SCREW 6MM-STERILE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24303485
Report Number8030965-2026-01429
Device Sequence Number9660826
Product Code JEY
UDI-Device Identifier20887587061846
UDI-Public(01)20887587061846(10)366L387
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number806.006.02S
Device Lot Number366L387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/13/2026
03/17/2026
03/25/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date02/17/2026
03/19/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM RAPID RESORBABLE CORTEX SCREW 6MM-
Patient SexUnknown